Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 11, NWS Grand Forks, ND

May 7, 2006Towner County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at May 7, 2006, 2:59 PM CDT for Towner County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2006, 2:59 PM CDT (19:59 UTC)
Expired
May 7, 2006, 3:39 PM CDT
In force
40 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

County Towner County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 071959
SVRFGF
NDC095-072045-
/O.NEW.KFGF.SV.W.0011.060507T1959Z-060507T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
259 PM CDT SUN MAY 7 2006

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TOWNER COUNTY IN NORTHEAST NORTH DAKOTA

* UNTIL 345 PM CDT

* AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THE
  STORM WAS LOCATED 2 MILES NORTHEAST OF ROCKLAKE...OR 38 MILES WEST
  OF LANGDON...MOVING TO THE NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN TOWNER COUNTY AT 310 PM CDT

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4842 9944 4841 9903 4898 9903 4897 9947

$$

GODON
2 follow-up statements
000 
WWUS53 KFGF 072019
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
319 PM CDT SUN MAY 7 2006

NDC095-072045-
/O.CON.KFGF.SV.W.0011.000000T0000Z-060507T2045Z/
TOWNER ND-
319 PM CDT SUN MAY 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR TOWNER COUNTY...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THE STORM
WAS LOCATED 5 MILES SOUTHWEST OF SARLES...OR 33 MILES WEST OF
LANGDON...MOVING TO THE NORTHEAST AT 20 MPH.

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4842 9944 4841 9903 4898 9903 4897 9947

$$

GODON
000 
WWUS53 KFGF 072039
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
339 PM CDT SUN MAY 7 2006

NDC095-072049-
/O.CAN.KFGF.SV.W.0011.000000T0000Z-060507T2045Z/
TOWNER ND-
339 PM CDT SUN MAY 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR TOWNER COUNTY IS CANCELLED...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM LOCATED NEAR SARLES...OR 32 MILES NORTHWEST OF 
LANGDON...MOVING TO THE NORTHEAST AT 20 MPH.

THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING HAS BEEN CANCELLED. 

LAT...LON 4842 9944 4841 9903 4898 9903 4897 9947

$$

GODON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:00 AM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, May 7, 10:00 AM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1000 AM CDT SUN MAY 7 2006

.DISCUSSION...MAIN FORECAST CHALLENGES ARE TEMPERATURES AND WINDS.
WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...AN AREA OF LOW
PRESSURE IS CENTERED IN N SASK WITH A COLD FRONT EXTENDING
THROUGH W MB INTO W ND BETWEEN ISN AND MOT AND W OF DIK. KMBX RADAR
SHOW SOME SHOWER ACTIVITY ALONG AND W OF THE COLD FRONT. WHEN
LOOKING AT THE MODELS...MODELS STILL HAVE TIMING DIFFERENCES FOR THE
ARRIVAL OF THE COLD FRONT...BUT FOR THE EARLY PART OF TODAY...THEY
ARE PRETTY SIMILAR WITH INCREASING S WINDS AND A NICE TEMPERATURE
RISE. SINCE OUR CURRENT FORECAST DID NOT TAKE INTO ACCOUNT THE
EXPECTED GUSTINESS OF THE WIND...AND CURRENT OBSERVATIONS ALREADY
SHOW GUSTS...WILL UPDATE WIND FORECAST. ALSO...TEMPERATURES ARE
RISING ON THE MN SIDE OF AREA A LITTLE FASTER THAN PRIORLY
EXPECTED...SO WILL FIX THE TEMPERATURE CURVE AS WELL. OTHERWISE...
THE REST OF TODAYS FORECAST IS IN GOOD SHAPE...WITH NO OTHER
CHANGES NEEDED.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.

&&

NG
Hazardous weather outlook, May 7, 6:53 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
653 AM CDT SUN MAY 7 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
653 AM CDT SUN MAY 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING AREA OF LOW PRESSURE WILL BRING A CHANCE OF
THUNDERSTORMS TO EASTERN NORTH DAKOTA THIS EVENING SPREADING INTO
NORTHWEST MINNESOTA AFTER MIDNIGHT. AN ISOLATED STORM MAY APPROACH
SEVERE LIMITS THIS EVENING PRODUCING LARGE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MIDWEEK
HOWEVER NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

VOELKER

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.